It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-02-2007, 12:18 AM   #1
Newbie
(female)
 
Join Date: Jul 2007
Location: Clarksburg, WV USA
Posts: 6
Brina8106 HB User
Unhappy Need some help coping with symptoms and side affects....sorry kinda long

My name is Brina. I am 25 years old and I have 2 kids. I have been battling depression and anxiety problems my whole life. But I have noticed or it has been brought to my attention the past 3 years that I am having severe mood swings extremely happy, ****** off , distant, bossy and controlling or depressed and sad. There is nothing else. I have no happy medium anymore. I have panic attacks that wake me from a sound sleep. I have irrational fears, I get paranoid over things like going outside after dark and riding in cars, In the last year I have started noticing I see black shadow figures in the dark and when I turn the lights on they aren't there, I am terrified to go to sleep at night, I have isolated myself from everyone I no longer have any friends, I have been in an on and off again relationship for almost 11 years now and to say the least I hate him with a firery passion, most of my family have quit talking to me because I am just mean anymore. They tell me I have more moods than the ground has grass. I don't sleep much a few days a week then for 3 to 4 days all I do is sleep. People tell me it is like they don't want to be around me because they don't know which side of me they are going to have to deal with. I am in so much debt from frivilous spending, at the high points I will meet a guy online and go have sex with him, I break down into tears for no reason at all, I have only ever had 3 jobs back in 2002 I quit 2 after a few months b/c I couldn't deal with people and was fired from one because of a lack of emotion when there was a theft on gasoline. I have been in and out of therapy for 10 year and on several medications but things only seem to be getting worse the older I get. Most people drown themselves in drugs or alcohol, well I went that root but because I moved in with family I can't do that so I drown my depression in food which is costing me my health being 380 pounds or as my therapist says my Self Destructive Behavior. I am in a constant fog, I hate leaving my home, and I can't deal with people anymore. It is like my mind never shuts down. My family keeps trying to force the issue of me signing up for Social Security Disability and we constantly argue over it because I see no point in it, I tried last year on the physical aspect of continuing pain because of my weight and was denied. They all tell me I need to snap out of feeling and acting the way I do but I can't. I'm so lost in the midst of it all I don't know if I am coming or going anymore. I am not really suicidal because I don't really want to hurt myself even though I have already planned it out I am passive about it and if I die I die. My mother thinks I am Bipolar, and my therapist tells me that I have severe depression, anger issues, anxiety problems, and my issues with people and always feeling like they are judging me. My doctor put me on Vistaril and Topamax both 50mg a day. So far I feel worse than I did before I started the meds. My mother said I have only been on it for 4 days now give it some more time. But I wake up angry, I'm tired and doze off all day long, I still don't sleep at night, everything irritates me to the point I am screaming, and I am in a haze. I can't remember things that I should know and can't remember what I was saying in the middle of a conversation. I don't know if I can wait it out to see if these side affects fade, in the mean time who is goin to take care of my kids you know. And I still can't get what my diagnosis is from my therapist or psychiatrist. Any insight from anyone......

 
Sponsors Lightbulb
   
Old 08-05-2007, 08:33 AM   #2
Senior Member
(female)
 
Join Date: Aug 2007
Location: Sonoma, CA USA
Posts: 295
TopamaxKillsMe HB User
Re: Need some help coping with symptoms and side affects....sorry kinda long

I am sorry that you are going through so much. As I am depressed I can't give you much advice except to get off the Topamax. That stuff is toxic. I am on it for epilepsy and it has severely damaged my life . I haven't been able to find steady work for two years. It has heavy duty side effects and can adversely affect your brain chemistry and cause memory loss and have a gross dumbing down effect. It also CAUSES depression. I went on it after my father died and it has not helped me in the least. I would get off it but I need to take it for my epilepsy and I have no health insurance. I am getting it free from the Pharmaceutical company. If I could go on something else now, I would....but I'm working on it.

Good luck.

 
Old 08-05-2007, 07:35 PM   #3
Senior Member
(female)
 
Join Date: Mar 2007
Location: Ohio, USA
Posts: 130
Callista HB User
Re: Need some help coping with symptoms and side affects....sorry kinda long

I think they ought to tell you what your diagnosis is, or else just admit, "Hey, we don't have a name for it," and just work with the symptoms. If your doc isn't straight with you, get a new one. After all, it's YOU who's going to be doing all the work to get back on an even keel; and if they're trying to stick you into the "now be a good little mental patient and take your pills" role, then dump 'em and get different doctors. Not saying you shouldn't take the meds; but you have the right to question and demand explanations. Remember that you're their customer--and if they don't help you, find someone else to give your business to.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Low hormone levels. Possible pituitary gland tumor need some info..Kinda scared Ryan8004 Pituitary Disease 17 04-03-2011 09:12 PM
I need help Anybody out there with Sphincter of the Oddi gigi11 Gallbladder 41 04-01-2011 11:18 AM
Confusing Symptoms, =/ ((help, please??)) mandymartin Women's Health 2 01-27-2009 09:45 AM
Going to quit smoking need some help. Hoady Smoking Cessation 5 09-07-2008 07:45 AM
Feelbad (Marcia), need some help sammyo1 Bone Disorders 6 08-18-2008 07:12 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Celexa
Effexor
Klonopin Lexapro
Paxil
  Prozac
Valium
Wellbutrin
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



flamesabers (13), w2bh09 (7), Tori41 (5), GatsbyLuvr1920 (4), opple (4), writeleft (4), Administrator (4), Seraph (3), jennybyc (3), Leo123 (3)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!